MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL PEDIATRIC FEEDING TUBE WITH STYLET WITH ENFIT; DH CPK ANTI-IV (AIV) FEEDING TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL PEDIATRIC FEEDING TUBE WITH STYLET WITH ENFIT; DH CPK ANTI-IV (AIV) FEEDING TUBES
Model Number 40-8368
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 03 jun 2022 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.Device not returned.
 
Event or Problem Description
Fda medwatch / fda user facility report # (b)(4).Reported: the patient was 2 days post-op when the registered nurse (rn) was told by the day shift rn that the nasogastric tube (ng) had some resistance but was able to be flushed, it was just slow.At the beginning of their shift the rn was able to flush the ng tube with sterile water without any issues.The following morning the rn attempted to flush the ng with sterile water, to check it before administering the medication and noted that sterile water was coming out of the patient¿s nose.The rn stopped the flush and pulled back on the tube and removed approximately 61 cm of the tube, they noted that the end of the tube was broken/snapped.The rn alerted the physician (md) and a chest xray (cxray) and kub (chest xray and kidney, ureter, bladder x-ray) were ordered.The team was aware that the rn was unable to administer the medication to the patient.Based on the measurement, approximately 29 cm of the weighted ng tubing remained inside the patient, this was confirmed by the c-xray.A procedure to remove the remaining tubing was performed: the oropharynx was first carefully exposed using a tongue blade following this the distal end of the feeding tube became visible.A pediatric magill forcep was used to carefully grasp the feeding tube and it was used to remove the remaining distal end without any resistance.The distal end was checked with the proximal segment (removed at time of rupture) and it was confirmed to be the full length of the feeding tube in its entirety.An area of kinking was noted in the tube just distal to the site of the rupture; there was no report of patient injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL PEDIATRIC FEEDING TUBE WITH STYLET WITH ENFIT
Common Device Name
DH CPK ANTI-IV (AIV) FEEDING TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp 84048
MX   84048
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key14599016
Report Number9611594-2022-00075
Device Sequence Number20354878
Product Code KNT
UDI-Device Identifier00350770460376
UDI-Public00350770460376
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number40-8368
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2022
Initial Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age1 YR
Patient SexMale